MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-080
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the balloon was inflated to 22 atmospheres on the third inflation.It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.The rated burst pressure (rbp) for this device is 16 atmospheres as indicated on the product label.Additionally, it was reported that the procedure was to treat a lesion in the cephalic arch.It should be noted that the armada 35 / armada 35 ll ifu states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.This device is also indicated for stent post-dilatation in the peripheral vasculature.The investigation determined the reported balloon rupture appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: device code 1494 - incorrect anatomy.Device code 2017 - above rbpna.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the cephalic arch with no tortuosity and heavy calcification.The 6x80 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced without issue and was inflated.On the third inflation at 22 atmospheres, the balloon ruptured.The first two inflations were to 16 atmospheres.The device was removed without issue and the procedure was completed with a non-abbott device.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It should be noted that the armada 35 / armada 35 ll instructions for use (ifu), states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.The investigation determined the reported balloon rupture appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem code 1494 removed h10: additional mfg narrative: the following statement was removed: additionally, it was reported that the procedure was to treat a lesion in the cephalic arch.It should be noted that the armada 35 / armada 35 ll ifu states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.This device is also indicated for stent post-dilatation in the peripheral vasculature.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16887581
Report Number2024168-2023-04866
Device Sequence Number6326322
Product Code LIT
UDI-Device Identifier08717648154713
UDI-Public08717648154713
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberB1060-080
Device Catalogue NumberB1060-080
Device Lot Number30215G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale